From what I read in the medical sites, no. There are no changes in the SED or CRPs and with no change in inflammation, it is thought cortisol is not raised at least not to any significant amount.
Just so you know, or at least to me, your information is conflicting - adrenal fatigue to me is low cortisol (fatigue is where the adrenals are not functioning) but you are saying you are producing high levels of cortisol - that is Cushing's syndrome (where the adrenals are over-functioning).
The treatments for fatigue vs Cushing's are very different. I used to have Cushing's disease (pituitary) and as part of that treatment, I had my adrenals removed, hence I now have adrenal insufficiency. I know both sides.
For low - you have to replace what is missing, for high, you have to remove the problem. Medications are sometimes used short-term, some are in study - and if you try that route, you have to replace.
Well what happens is that the Cushing's basically burns out the adrenal glands - I can agree with that. It will overwork them.
But if your cortisol is high now, the first issue is really dealing with the effects of the high cortisol first - as that is damaging your body.
Eventually and I can can say IF that happens, and it does not to everyone, as I have know people that have had high cortisol for years and years - 30+ years even - then the adrenals will stop working. It is unpredictable if your adrenals will keep going, or will stop.
Myself, I had high cortisol for over 12 at least, and when my adrenals were removed, they were enlarged and nodular. However, my CT scans both before and after surgery said my adrenals were normal.
I suspect I have had moderately high cortisol all of my adult life. But what actually caused the severe rise was Advair, an inhaled steroid. I stopped taking it and am being treated for adrenal fatigue. What has done the most good (stopping anxiety and panic attacks) is large doses of vitamin B5. Sorry that your adrenals gave out. What does that mean in terms of your maintenance?
?? for you. How do you know you have had high cortisol?? By endo or saliva testing, or just by symptoms??
Just asking because my dr feels I have adrenal fatigue and wants me to do saliva test. I have had MANY other tests ( heart, CT's of abdomen, ultrasounds, on and on). He wants me to go on a good reputable adrenal program to see if it helps.
You say the large amounts of B5 help with anxiety... how much is large amounts and is this toxic or not??
I have found that diet and sleep help me with my adrenal fatigue symptoms. NO sugar, no preservatives, no caffine or chocolate and lots of good sleep. Then my anxiety/heart palps are really so much better or I feel better and can handle them easier.
The sleeping is the hard part for me, I am sooo tired in am, better by lunch, need a rest/nap in afternoon, more energetic or even anxious in evening and difficutly getting to sleep at night.
How about you/?
Or anyone else have any input on adrenal issues? Thanks all.
I had saliva and urine tests that confirmed a cortisol level that rose steadily during the day instead of dropping. I do not fall asleep until three or four in the morning. I presume that the cortisol level is dropping at that point. I sleep find but am out of sync with the world.
It is true that B5 is supposed to have a calming effect, but it also acts as a replacement for the B5 depleted by high cortisol. I take 1000 mg daily and there are no side effects. I also take Travacor to help block the excitory neurotransmitters. To combat anxiety and panic attacks caused by high cortisol, I was given a prescription for the smallest dose of Xanax. Fortunately my father was a druggist and my brothers are chemists so I know all about addiction and never take Zanax as a preventive daily dose, but only when I have symptoms. In fact I found, through experimentation, that 1/2 dose is often sufficient. The anxiety is diminishing, but I still can't get to sleep early.
Cortisol would prevent the sleep.
I also take a lot of B vitamins to help - B5, B6 and B12. I also take D3.
My adrenals did not give out. I had to get them removed in order to not die from the Cushing's - my choices were to die slowly, painfully and surely, or have my adrenals removed and then live with a life-threatening situation the rest of my life. I chose the latter. I am considered panhypopituitary. I have to replace most of my hormones. For my adrenals I take cortef, florinef, salt and DHEA.
Since my adrenal mess was caused by inhaled steroids and I no longer take them, I am told I should recover. So far I haven't. It would seem to me that Cushing's and what I have are similar. What is the difference?
If you are taking replacement hormones, etc., why are you in a life-threatening situation? Is it because they cannot accurately replace what you have lost, or is it because the problem is not completely understood?
I have run into many a Cushie that had their Cushing's caused my steroid shots, inhalers or prednisone...yeah, it *should* go away and in most people it does, but in a few, the steroids just cause an issue that sticks around and the docs just don't seem to be able to understand it. It appears that the steroids kicked off something in your own body - so the external source is now internal. I bet you have a tumor somewhere and those steroids 'turned it on" so to speak.
My situation is not life threatening daily - but one cannot live without adrenals or adrenal function - and if you get sick, you learn fast that you go downhill fast and furious, and I have come close to not being here. Simple infections - I have NO power to fight. I have to carry an emergency shot, pills etc. Still, I would take this to Cushing's any day.
Well, I have high cortisol. Thought I had gotten it somewhat under control. Was waking up about every 2 hours in a surge, but now I just wake up.
Anyways, the surges have started coming back and I was trying to figure out what could was I doing that was different. ONE of the things was taking MSM for some severe knee pain, so I researched cortisol and MSM. Here is something I found.
MSM: MSM (Methylsulfonylmethane) is a sulphur mineral. and natural pain killer. MSM blocks the inflammatory process while simultaneously stimulating the body’s natural anti-inflammatory hormone, cortisol. MSM also helps increase the synovial fluid level in joints and protects cartilage from being broken down
If MSM really blocked cortisol, then NIH or some of the other large hospitals would have it being used in a clinical study as they are currently searching for medications without horrible side effects to use as a treatment for Cushing's syndrome.
Again, if you lower cortisol, you need replacements as you can die without it. Even when you lower cortisol under a doctor's supervision, you need to replace it or have the replacements at the ready in case you get too low.
I could not find a "msm blocks cortisol" reference anywhere except on vitamin sites - not on medical or any university sites or treatments sites for Cushing's which is elevated cortisol. MSM is probably a great joint treatment - but please - it is not a cortisol treatment. Keep taking it for your knee.
It does not say it BLOCKS cortisol,rather it has the OPPOSITE effect.
This is the comment:
"MSM: MSM (Methylsulfonylmethane) is a sulphur mineral. and natural pain killer. MSM blocks the inflammatory process while simultaneously stimulating the body’s natural anti-inflammatory hormone, cortisol."
Which in essence means that it actually stimulates cortisol not blocks it. With high cortisol, I definitely don't need it "stimulated"
Hey I have addisions disease for 17 years and I have found something that has given me a chance to live again at 40 lol MSM it's amazing I recommend anyone with addisions disease or issues with there adrenals to take it. Also has so many other heath benefits. I love MSM!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.